Damn you site change!

This is what happens every. Single. Time. I change my damn pump. I start off in range with a great blood sugar, but then I get a steady creep-up into the 200s until things finally calm down about five hours into wearing a new pod. For this one, I even bolused before AND after changing the pod out so I’d have some rapid-acting on board. So frustrating. What’s a gal got to do around here to have a pleasant site change!?

photo (2)

 

Did you enjoy this post? Why not leave a comment below and continue the conversation, or subscribe to my feed and get articles like this delivered automatically to your feed reader.

Comments

Have you tried running a massive temp basal for 4 hours post-site change? Unfortunately I too see BG creeping up after a site change but only about +60 points and I can usually counter that with a little bolus after change my pod.

We, too, have the five hour climb after pod changes. I know there are a million combinations of how to address this. Here’s our program: 1)correction plus 1.0 unit pod change “bonus bolus” from the old pod before deactivating (pen injection if pod had failed) 2)50% temp basal increase for 5 hours. 3)checking and correcting at 2 hour and 5 hours after pod change.

Sometimes this totally blows up in our face with the occasional low. Most times it really helps keep those highs away.

Our endo says it from inflammation due to the tissue trauma of the needle/cannula going in. Take some time for that tissue to settle down and absorb properly.

JPE and Marla, thank you both for suggesting a temp basal rate – I had not thought of that and I will be trying that on the next site change! Thank you both!

Thanks so much for this post. I too have noticed my BGs going up after changing my pod. It is nice to know that I am not alone because God knows I feel like I am a lot of them time.

Oh my gosh, it is so nice to find out I am not the only person this happens to! I will definitely be trying the temp basal tomorrow with my next site change.

But it’s still okay to get really angry at the Omnipod about this, right?

Yes Jennifer! Absolutely! You are always allowed to get angry with your pod – who else are you going to direct it to? :)

I get the pod change highs also but not every time. Which makes it even more tricky to manage! However I’ve been leaving the old pod on for about 2-3 hours after deactivating it in case there is some insulin pooled up at the cannula site so it can still get in the sytem. It seems to help some and thought it was worth mentioning in addition to the temp basal and bolus tricks.

Leave a comment